# SDR KKVA20230515001

- Difficulty date: May 23, 2023
- Submitted: May 23, 2023
- Operation: Air carrier
- Aircraft: N1580
- Make and model: Gulstm G280
- Aircraft serial: 2019
- Aircraft time: 2,960 hours, 1,717 cycles
- Engine: Hnywl AS90721G
- Engine time: 2,960 hours, 1,733 cycles
- System (JASC): 5600 · Window/Windshield System
- Part: Unknown
- Condition: Unknown
- Location: Unknown
- Stage of operation: CL
- How discovered: 9
- Nature of condition: B
- Precautionary procedure: H, O

## Discrepancy

CREW REPORTED ACRID SMELL IDENTIFIED DURING THE FLIGHT.  ADDITIONAL COMMUNICATIONS BETWEEN MX AND CREW MEMBERS IDENTIFIED A BURNING / BURNING RUBBER SMELL.  THIS WAS IDENTIFIED DURING CLIMB ROUGHLY ONE HOUR INTO FLIGHT.  ADDITIONAL CONVERSATIONS WITH MX MANAGER IDENTIFIED A SIMILAR SMELL HAD BEEN NOTED BY THE CREW DURING THE PREVIOUS LEG. IN BOTH EVENTS DISCUSSIONS WITH MX AND CREW TOOK PLACE DURING FLIGHT.  CABIN TEMPERATURE WAS REDUCED ON THE 1ST LEG AND THE SMELL DISSIPATED WITHIN 3 MINUTES. ON THE SECOND LEG THE CREW CONTACTED MX AND WAS ADVISED TO SELECT WINDSHIELD HEAT OFF AND SMELL DISSIPATED AS WELL.  A/C WAS REMOVED FROM SERVICE AND COCKPIT WINDOWS AND ASSOCIATED COMPONENTS WERE INSPECTED.  WINDOW HEAT ELEMENT / SENSOR RESISTANCE WAS CHECKED. FOUND A BURNED MOTH NEAR THE PILOT FRONT WINDSHIELD TERMINAL BOARD.  ENGINE / APU RUNS WERE PERFORMED ALONG WITH FUNCTIONAL TESTS OF WINDSHIELD HEAT AND BLEED SYSTEMS AFTER CONSULTATION WITH GULFSTREAM.  NO DISCREPANCIES OR ADDITIONAL ODORS NOTED PRIOR TO RTS.  TWO EVALUATION FLIGHTS PERFORMED AFTER RTS WITH NO FURTHER ODORS NOTED.  WILL CONTINUE TO MONITOR THROUGH CASS.
